Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jan 10, 2016, 2:59 PM EST for Morris County, Somerset County, New Jersey. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2016, 2:59 PM EST (19:59 UTC)
- Expired
- Jan 10, 2016, 3:45 PM EST
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 105 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 3:14 PM EST | HAIL 0.25 | Butler, NJ | |
| Jan 10, 3:25 PM EST | HAIL 0.25 | Green Pond, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 708 m²/s²
- 0-3 km storm-relative helicity
- 814 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WWUS81 KPHI 101959
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EST SUN JAN 10 2016
NJZ001-008>010-012-015-PAZ106-102045-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-MERCER-MIDDLESEX-LOWER BUCKS-
259 PM EST SUN JAN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER...
SOUTHEASTERN HUNTERDON...EAST CENTRAL SUSSEX...SOMERSET...MORRIS...
NORTH CENTRAL MIDDLESEX AND EASTERN BUCKS COUNTIES...
AT 258 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEST MILFORD TO MENDHAM TO NEAR HOPEWELL...AND
MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAIN
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...SOMERVILLE...BRIDGEWATER...DOVER...MADISON...
MIDDLESEX...FLORHAM PARK...EAST HANOVER...LINCOLN PARK...BOUND
BROOK...MANVILLE...KINNELON...CHATHAM...BOONTON...BUTLER...WHARTON...
ROCKAWAY...MORRIS PLAINS...MENDHAM AND FLEMINGTON.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4100 7430 4090 7427 4091 7433
4083 7433 4076 7438 4075 7436 4067 7446
4065 7440 4060 7446 4060 7432 4033 7497
4077 7467 4119 7451 4123 7442
TIME...MOT...LOC 1958Z 231DEG 35KT 4114 7443 4077 7457 4043 7483
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 10, 11:54 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 10, 11:54 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 AM EST SUN JAN 10 2016
.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL INTENSIFY RAPIDLY
AS IT MOVES NORTHEASTWARD, REACHING QUEBEC TONIGHT. AN ASSOCIATED
STRONG WARM FRONT LIFTED NORTH THROUGH OUR REGION EARLY TODAY WITH
A STRONG COLD FRONT EXPECTED THIS EVENING. SOUTHERN STATES HIGH
PRESSURE INFLUENCES OUR WEATHER MONDAY. A STRONG COLD FRONT
ARRIVES TUESDAY EVENING FOLLOWED BY AN AREA OF HIGH PRESSURE TO
THE MID ATLANTIC STATES THURSDAY. ANOTHER COLD FRONT SLIDES SOUTH
THROUGH OUR AREA FRIDAY. HIGH PRESSURE SPREADS TO OUR NORTH NEXT
WEEKEND WHILE POSSIBLY A PAIR OF LOW PRESSURE SYSTEMS FORM NEARBY
TO OUR SOUTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS CONTINUE TO REDEVELOP AT LATE MORNING AND ARE
TRACKING NORTHEASTWARD THROUGH NEW JERSEY, EASTERN PA, AND THE
NORTHERN DELMARVA. WE HAVE ADJUSTED POPS OVER THE NEXT FEW HOURS
AND KEPT THEM MOSTLY IN THE LIKELY TO CATEGORICAL RANGE INTO
MIDDAY/EARLY AFTERNOON. IN ADDITION, WITH SOME AVAILABLE
INSTABILITY AS WE ARE IN THE WARM SECTOR, WE HAVE KEPT THE MENTION
OF ISOLATED THUNDER IN THE FORECAST FOR A FEW HOURS MIDDAY TO AFTERNOON
WITH THE COLD FRONT APPROACHING AND MOVING THROUGH THE REGION. THE
HRRR AS WELL AS OTHER HI-RES MODELS INDICATE THAT THERE COULD BE A
NARROW CONVECTIVE BAND THAT COULD PASS THROUGH DURING THE
AFTERNOON TIME FRAME. OTHERWISE, WE ADJUSTED WIND GUSTS UPWARD A
BIT FOLLOWING THE LATE-DAY COLD FRONT PASSAGE.
PREVIOUS DISCUSSION...A WARM FRONTAL BOUNDARY PUSHED FROM SOUTH
TO NORTH THROUGH THE REGION THIS MORNING AS A LOW PRESSURE SYSTEM
TRACKED NORTHEASTWARD ACROSS THE EASTERN GREAT LAKES. FOR A
MAJORITY OF THE DAY OUR REGION WILL BE IN THE WARM SECTOR. THE
MODERATE TO HEAVY RAIN HAS LIFTED TO OUR NORTH WITH SCATTERED RAIN
SHOWERS FORECAST TO LINGER FOR THE BALANCE OF THE LATE MORNING
INTO MIDDAY.
ANOTHER POSSIBILITY IN THE WARM SECTOR WILL BE FOR SOME CLEARING
BY EARLY AFTERNOON AHEAD OF THE PRIMARY COLD FRONT. THIS MAY ALLOW
FAIRLY STRONG WINDS AROUND THE 925 MB HEIGHT LEVEL TO MIX DOWN TO
THE SURFACE, SO SOME WIND GUSTS NEAR 30 MPH ARE POSSIBLE. DID GO
ABOVE MET/MAV GUIDANCE ON THE WINDS, PARTICULARLY IN THE
AFTERNOON. THE STRONG WARM AIR ADVECTION WILL ALLOW US TO WARM
FAIRLY RAPIDLY THROUGHOUT MOST OF THE DAY. MOST LOCATIONS OUTSIDE
OF THE POCONOS WILL WARM INTO THE 60S. SOME UNCERTAINTY IS
PRESENT IN EXACTLY WHEN THE PRIMARY COLD FRONT COMES THROUGH,
RIGHT NOW TIMING LOOKS TO BE EARLY TO MID AFTERNOON. TEMPERATURES
WILL LIKELY START TO FALL IN THE LATE AFTERNOON BEHIND THE COLD
FRONT WITH WINDS SHIFTING THROUGHOUT THE DAY FROM MORE SOUTHERLY
IN THE LATE MORNING TO WESTERLY BY THE EVENING.
AHEAD OF THE COLD FRONT, THE HIRES NAM AND SPC WRF ARE DEVELOPING
A NARROW BAND OF CONVECTIVE SHOWERS AND EVEN A FEW THUNDERSTORMS
WITH JUST ENOUGH RESIDUAL INSTABILITY IN THE WARM SECTOR IN THE
AFTERNOON, ALTHOUGH LIKELY A FEW HOURS SLOW. THIS COULD ENHANCE
ANY GUSTY WINDS IF THE STORMS CAN TAP THE HIGHER WINDS ABOVE THE
SURFACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
WE SHOULD SEE A STRONG PUSH OF CAA BEHIND THE FRONT WITH STRONG
WESTERLY WINDS. A MORE TYPICAL WINTER AIR MASS WILL COME INTO
REGION ALONG WITH FAIRLY RAPID CLEARING IN THE EVENING. THE
SLIGHTLY COOLER MODELED TWO TEMPERATURES WERE PREFERRED OVER THE
MET/MAV. SOME LINGERING WIND GUSTS TO 25 MPH ARE POSSIBLE AS WELL.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
500 MB: THE NEGATIVE TILT SHORT WAVE HAS EXITED TO QUEBEC WITH
THE NEXT SHORT WAVE DIVING SEWD THROUGH THE UPPER MIDWEST CROSSING
THE EAST COAST 12Z WED. WESTERLY FLOW FOLLOWS UNTIL SOUTHERN
STREAM SHORT WAVES CARVE OUT A TROUGH OVER THE SE USA BY THE END
OF NEXT WEEKEND.
TEMPERATURES: CALENDAR DAY AVERAGES NEAR OR SLIGHTLY ABOVE NORMAL
MONDAY AND TUESDAY, SLIPPING TO AROUND 5 DEGREES BELOW NORMAL
WEDNESDAY AND THURSDAY. 00Z/10 MODELS ARE NOW WARMING ABOVE NORMAL
FRIDAY AND SATURDAY. WE CAN LOOK AT THIS AS A POSITIVE AS WE DRAW
CLOSER TO WHAT CLIMATOLOGICALLY IS THE COLDEST PERIOD OF THE
WINTER.
FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 00Z/10
GFS/NAM MOS GUIDANCE MONDAY-TUESDAY, THEREAFTER THE 00Z/10 GFS MEX
MOS TUESDAY NIGHT-WEDNESDAY, THEN FOR WEDNESDAY NIGHT-SATURDAY THE
06Z/10 SUPERBLEND WHICH INCLUDES 00Z/10 GFS MEX GUIDANCE AND WPC
GUIDANCE.
THE DAILIES...
MONDAY...BREEZY AND COLD. WEST WIND GUSTS AROUND 25 MPH. MIXED
CLOUDS AND SUN TENDING TO CLEAR IN THE AFTERNOON.
MONDAY NIGHT...CLEAR TO START THEN POSSIBLE WAA AC MAY DEVELOP
TOWARD SUNRISE TUESDAY. LIGHT WIND.
TUESDAY...CONSIDERABLE CLOUDINESS AND WINDY WITH A SW WIND
GUSTING 30 TO 35 MPH DURING THE AFTERNOON. SCATTERED RAIN SHOWERS
DURING THE AFTERNOON NEAR I-95 WITH SCATTERED SNOW SHOWERS NEAR
THE POCONOS CAUSING SOME ACCUMULATION UP THERE. UNSTABLE AFTERNOON
LAPSE RATES. BTV SNOW SQUALL PARAMETER LOOKS GOOD (GFS/NAM)FOR THE
POCONOS WHERE SCATTERED AMOUNTS OF AN INCH OR 2 ARE POSSIBLE.
TUESDAY NIGHT...AN EVENING FLURRY OR SNOW SHOWER (RAIN SHOWER
COAST). SNOW SQUALL PARAMETER FROM THE GFS SUPPORTS SNOW SQUALL,
NAM AND ECMWF LESS SO. CLEARING AND COLDER LATE EXCEPT VARIABLE
CLOUDINESS NE PA INTO FAR NW NJ WHERE FLURRIES MAY OCCUR. BECOMING
WINDY WITH WESTERLY GUSTS 30-40 MPH LATE EVENING AND OVERNIGHT.
MAINTAINED THE FOLLOWING FROM SATURDAY AFTERNOON DISCUSSION. THE
SYSTEM APPEARS ROBUST ENOUGH TO RESULT IN A LIGHT SNOW
ACCUMULATION AT MANY LOCATIONS NW OF I-95 TUESDAY AFTERNOON. THE
FIRST SNOW FLAKES OF THE SEASON MAY OCCUR AT PHILADELPHIA,
ATLANTIC CITY AND MUCH OF THE SOUTHEASTERN PART OF OUR FORECAST
AREA.
A STORM TOTAL SNOW GRID FOR TUESDAY WILL POST AROUND 415 AM
(CONVECTIVE SCATTERED MEASURABLE AMOUNTS).
WEDNESDAY...WINDY AND RATHER COLD. STARTING SUNNY, THEN MIXED
CLOUDS AND SUN WITH SCATTERED FLURRIES OR SNOW SHOWERS FAR NNJ AND
NE PA WHERE HIGHLY UNSTABLE LAPSE RATES ARE STILL MODELED ALONG
AND NORTH OF I-80, MODELED JUST A LITTLE FURTHER NORTH THAN 00Z/9
GFS. BTV SNOW SQUALL PARAMETER VIA THE GFS SUPPORTS SCATTERED
MEASURABLE ALONG AND N OF I-80. WESTERLY WIND GUSTS 25 TO 35 MPH.
THURSDAY...VARIABLE CLOUDINESS. WEST WIND GUSTS 20-25 MPH.
FRIDAY...PARTLY TO M/SUNNY.
NEXT WEEKEND...CONSIDERABLE UNCERTAINTY. STILL NEGATIVE NAO AND
GEFS INFORMATION SUGGEST LOW PRESSURE (POSSIBLY TWO WAVES) TO FORM
SOUTH OF OUR AREA AND EVENTUALLY SPREAD PRECIPITATION INTO OUR
AREA. MODELS HAVE QUITE A BIT OF SPREAD ON WHEN AND WHAT WILL
TRANSPIRE. INDIVIDUAL OPERATIONAL CYCLES HAVE BEEN OFF AND ON AND
OFF AND ON. I DO THINK SOME SORT OF COASTAL LOW WILL DEVELOP WITH
PRECIPITATION HERE BUT EXACTLY WHAT IT MEANS FOR OUR AREA AND
WHEN, IS BEYOND CONFIDENTLY DEFINING ON THIS SHIFT, ESPECIALLY IN
THE MIDST OF THIS STORMY SUNDAY MORNING.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CEILINGS SHOULD GRADUALLY LIFT THROUGHOUT THE MIDDAY HOURS TO
MVFR AND EVEN VFR BY LATE IN THE AFTERNOON. SOME SCATTERED SHWRS
WILL CONTINUE THROUGH THIS PERIOD, HOWEVER, WITH THE APPROACH AND
PASSAGE OF A COLD FRONT. IN ADDITION, ISOLATED THUNDER IS ALSO
POSSIBLE, BUT COVERAGE AND EXTENT ARE TOO LOW TO INCLUDE IN THE
TAFS. TWO WINDOWS FOR WIND GUSTS ARE PRESENT, THE FIRST FROM THE
SOUTH LATE MORNING TO MIDDAY AROUND 20-25 KNOTS AND THE SECOND
WINDOW IN THE AFTERNOON AND EVENING FROM THE WEST AROUND 25 KNOTS.
BY TONIGHT, WINDS WILL SLOWLY DECREASE THROUGHOUT THE NIGHT WITH
VFR CONDITIONS, STILL SOME WIND GUSTS AROUND 20 KNOTS OR SO
THROUGHOUT THE NIGHT.
OUTLOOK...
MONDAY...VFR WITH A WEST WIND OCCASIONALLY GUSTING 25 TO 30
KNOTS.
MONDAY NIGHT...VFR WITH CIGS AOA 6000 FT PROBABLE TOWARD SUNRISE
TUESDAY.
TUESDAY...MAINLY VFR CIGS. A GOOD CHANCE OF SNOW SHOWERS IN THE
AFTERNOON AROUND KRDG AND KABE AND A GOOD CHANCE OF RAIN SHOWERS
TO THE SOUTHEAST VCNTY KILG/KPHL/KPNE/KTTN. CONDITIONS MAY DROP
BRIEFLY INTO THE MVFR OR IFR RANGE IN SNOW SHOWERS NEAR KABE. SW
WIND GUSTING 20 KT KRDG/KABE TO 30 KT ELSEWHERE.
TUESDAY NIGHT...A CHANCE OF SNOW SHOWERS OR FLURRIES, MAINLY
BEFORE MIDNIGHT. CONDITIONS MAY DROP BRIEFLY INTO THE MVFR OR IFR
RANGE. WSHIFT TO WEST WITH GUSTS 25 TO 35 KT, ESPECIALLY LATE.
WEDNESDAY...VFR WITH A WEST NORTHWEST WIND GUSTING TO 30 KNOTS.
WEDNESDAY NIGHT AND THURSDAY...VFR WITH GUSTS 20 TO 30 KT.
&&
.MARINE...
GALE WARNING. WE WILL HAVE TWO MAIN WINDOWS FOR GUSTY WINDS. THE
FIRST WINDOW WILL BE FROM NOW UNTIL MID MORNING WITH THE STRONGEST
PUSH OF WARM AIR COMING INTO THE REGION. WIND GUSTS COULD
POTENTIALLY REACH 40 KNOTS FROM THE SOUTH AND SOUTHEAST FROM THIS
THROUGH MID-MORNING. ANOTHER ROUND OF WIND GUSTS GREATER THAN 35
KNOTS IS LIKELY WITH THE PRIMARY COLD FRONT AS WELL THIS AFTERNOON
AND TONIGHT. WAVE HEIGHTS WILL CONTINUE TO RUN FROM SIX TO EIGHT
FEET.
OUTLOOK...
MONDAY...THE GALE WARNING WAS EXTENDED THROUGH NOON FOR THE NJ
COASTAL WATERS. OTHERWISE, SMALL CRAFT ADVISORY CONDITIONS ARE
LIKELY WITH STRONG WESTERLY WIND GUSTS.
MONDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.
TUESDAY...A SMALL CRAFT ADVISORY WILL BE NEEDED FOR A GUSTY
SOUTHWEST WIND...POSSIBLY A GLW FOR THE NJ ATLC WATERS LATE IN THE
DAY.
TUESDAY NIGHT AND WEDNESDAY...A GALE WARNING WILL LIKELY BE
NEEDED FOR A GUSTY SOUTHWEST WIND TUESDAY EVENING SHIFTING TO WEST
NORTHWEST TUESDAY NIGHT.
WEDNESDAY NIGHT AND THURSDAY...A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR A GUSTY WEST NORTHWEST WIND.
&&
.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR TO BRIEFLY MODERATE COASTAL FLOODING OCCURRED
ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT WITH THIS MORNING'S
HIGH TIDE. WATER LEVELS WILL CONTINUE TO SUBSIDE IN THOSE AREAS
DURING THE AFTERNOON AND AS A RESULT, THE COASTAL FLOOD ADVISORY
HAS BEEN CANCELLED THERE.
THE FACT THAT THE WIND DIRECTION WILL VEER FROM SOUTH TO
SOUTHWEST THIS AFTERNOON SHOULD KEEP WATER BOTTLED UP IN THE
TIDAL DELAWARE RIVER. THEREFORE, A COASTAL FLOOD ADVISORY FOR THAT
AREA WILL REMAIN IN EFFECT UNTIL 300 PM.
ALSO, THE SOUTH TO SOUTHWEST WIND WILL HOLD WATER IN THE UPPER
PART OF CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR
THE MARYLAND COUNTIES OF CAROLINE, TALBOT, QUEEN ANNE'S, KENT AND
CECIL FOR THIS AFTERNOON AND EVENING.
THE ASTRONOMICAL TIDE LEVELS FOR TONIGHT'S HIGH TIDE ARE LOWER
THAN THOSE OF THIS MORNING AND AFTERNOON. ALSO, TIDAL DEPARTURES
WILL BE ON THE DECREASE. AS A RESULT, WE ARE NOT ANTICIPATING
ANOTHER ROUND OF COASTAL FLOODING TONIGHT.
&&
.CLIMATE...
LOCATIONS WERE BEGINNING TO TIE OR EXCEED THEIR RECORD HIGH
TEMPERATURES AT MIDDAY. PLEASE REFER TO THE RECORD EVENT REPORTS
ISSUED BY THIS OFFICE FOR DETAILS.
PREVIOUS DAILY RECORD HIGHS FOR SUNDAY JAN 10 ARE LISTED BELOW:
LOCATION RECORD YEAR
------------------------------
ATLANTIC CITY 63 1930
PHILADELPHIA 63 1950
WILMINGTON 64 1930
ALLENTOWN 60 1924
TRENTON 62 1950
GEORGETOWN 67 1950
READING 58 1939
MOUNT POCONO 57 1998
WE'LL BRING THE SNOW CLIMATOLOGY BACK ONCE WE GET THROUGH TODAY'S
EVENT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
DEZ001.
MD...COASTAL FLOOD ADVISORY FROM 6 PM TO 11 PM EST THIS EVENING FOR
MDZ008-012.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING FOR MDZ015-019-020.
MARINE...GALE WARNING UNTIL NOON EST MONDAY FOR ANZ450>453.
GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ430-431-454-455.
&&
SYNOPSIS...DRAG
NEAR TERM...GAINES/KLINE
SHORT TERM...GAINES
LONG TERM...DRAG
AVIATION...DRAG/GAINES/KLINE
MARINE...DRAG/GAINES
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...STAFFHazardous weather outlook, Jan 10, 11:55 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1155 AM EST SUN JAN 10 2016 NJZ001-007>010-015-PAZ054-055-060>062-101>106-111700- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1155 AM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW SHOWERS MAY PRODUCE A SMALL ACCUMULATION FOR PARTS OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY TUESDAY AFTERNOON AND EVENING. THE POCONOS AND EXTREME NORTHWEST NEW JERSEY HAVE THE BEST CHANCE FOR AN INCH OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ070-071-111700- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 1155 AM EST SUN JAN 10 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-111700- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1155 AM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-111700- CECIL-KENT MD- 1155 AM EST SUN JAN 10 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ015-019-020-111700- QUEEN ANNES-TALBOT-CAROLINE- 1155 AM EST SUN JAN 10 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-111700- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1155 AM EST SUN JAN 10 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST TO WEST GALE FORCE GUSTS ARE AGAIN POSSIBLE TUESDAY NIGHT INTO WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-111700- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 1155 AM EST SUN JAN 10 2016 ...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE LATE TUESDAY THEN NORTHWEST TO WEST GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 1:54 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
154 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL WEST BRADFORD TWP 39.97N 75.74W
01/10/2016 M0.25 INCH CHESTER PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1600005
MEOLALocal storm report, Jan 10, 2:00 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL WEST BRADFORD TWP 39.97N 75.74W
01/10/2016 M0.25 INCH CHESTER PA TRAINED SPOTTER
0134 PM HAIL 1 W LIMERICK 40.23N 75.54W
01/10/2016 M0.25 INCH MONTGOMERY PA COCORAHS
0158 PM HAIL OXFORD 40.80N 74.99W
01/10/2016 M0.25 INCH WARREN NJ TRAINED SPOTTER
0159 PM HAIL KINTNERSVILLE 40.56N 75.18W
01/10/2016 M0.25 INCH BUCKS PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1600005 PHI1600004 PHI1600006 PHI1600007
MEOLALocal storm report, Jan 10, 2:31 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL WEST BRADFORD TWP 39.97N 75.74W
01/10/2016 M0.25 INCH CHESTER PA TRAINED SPOTTER
0134 PM HAIL 1 W LIMERICK 40.23N 75.54W
01/10/2016 M0.25 INCH MONTGOMERY PA COCORAHS
0158 PM HAIL OXFORD 40.80N 74.99W
01/10/2016 M0.25 INCH WARREN NJ TRAINED SPOTTER
0159 PM HAIL KINTNERSVILLE 40.56N 75.18W
01/10/2016 M0.25 INCH BUCKS PA SOCIAL MEDIA
0213 PM HAIL RIVERSIDE 40.03N 74.96W
01/10/2016 M0.25 INCH BURLINGTON NJ TRAINED SPOTTER
0215 PM HAIL WASHINGTON 40.76N 74.98W
01/10/2016 M0.25 INCH WARREN NJ SOCIAL MEDIA
0215 PM HAIL NEWTON 41.05N 74.75W
01/10/2016 M0.25 INCH SUSSEX NJ SOCIAL MEDIA
&&
EVENT NUMBER PHI1600005 PHI1600004 PHI1600006 PHI1600007 PHI1600008
PHI1600009 PHI1600010
MEOLASpecial weather statement, Jan 10, 2:33 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EST SUN JAN 10 2016
NJZ001-007>010-102015-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-WARREN-
233 PM EST SUN JAN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN...
HUNTERDON...SUSSEX...SOMERSET AND MORRIS COUNTIES...
AT 232 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HIGH POINT TO NEAR SAND BROOK...AND MOVING NORTHEAST
AT 30 MPH.
PEA SIZE HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAIN
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...SOMERVILLE...NEWTON...MONTAGUE...BRIDGEWATER...DOVER...
MADISON...HOPATCONG...BOUND BROOK...MANVILLE...KINNELON...
HACKETTSTOWN...BOONTON...WHARTON...ROCKAWAY...MORRIS PLAINS...MOUNT
ARLINGTON...FRANKLIN...MENDHAM AND FLEMINGTON.
LAT...LON 4120 7437 4109 7450 4104 7450 4105 7445
4102 7443 4101 7436 4060 7449 4057 7453
4049 7453 4042 7502 4125 7486 4135 7475
4136 7469
TIME...MOT...LOC 1932Z 242DEG 26KT 4131 7465 4049 7497
SFJSpecial weather statement, Jan 10, 2:53 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EST SUN JAN 10 2016
NJZ008-010-012-015-102030-
SOMERSET-MORRIS-MERCER-MIDDLESEX-
253 PM EST SUN JAN 10 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER...SOUTHEASTERN
SOMERSET...SOUTHEASTERN MORRIS AND MIDDLESEX COUNTIES...
AT 252 PM EST...A STRONG THUNDERSTORM WAS NEAR EDINBURG...OR NEAR
TRENTON...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERSET...EDISON...OLD
BRIDGE...EAST BRUNSWICK...SOUTH BRUNSWICK...SAYREVILLE...NORTH
BRUNSWICK...EWING...CARTERET...MADISON...MIDDLESEX...PRINCETON...
BOUND BROOK...MANVILLE...CHATHAM...JAMESBURG AND HIGHTSTOWN.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4017 7463 4028 7482 4078 7437
4075 7436 4074 7437 4067 7446 4066 7445
4066 7441 4065 7440 4060 7446 4060 7421
TIME...MOT...LOC 1952Z 218DEG 37KT 4029 7467
SFJSpecial weather statement, Jan 10, 2:59 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EST SUN JAN 10 2016
NJZ001-008>010-012-015-PAZ106-102045-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-MERCER-MIDDLESEX-LOWER BUCKS-
259 PM EST SUN JAN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER...
SOUTHEASTERN HUNTERDON...EAST CENTRAL SUSSEX...SOMERSET...MORRIS...
NORTH CENTRAL MIDDLESEX AND EASTERN BUCKS COUNTIES...
AT 258 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEST MILFORD TO MENDHAM TO NEAR HOPEWELL...AND
MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAIN
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...SOMERVILLE...BRIDGEWATER...DOVER...MADISON...
MIDDLESEX...FLORHAM PARK...EAST HANOVER...LINCOLN PARK...BOUND
BROOK...MANVILLE...KINNELON...CHATHAM...BOONTON...BUTLER...WHARTON...
ROCKAWAY...MORRIS PLAINS...MENDHAM AND FLEMINGTON.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4100 7430 4090 7427 4091 7433
4083 7433 4076 7438 4075 7436 4067 7446
4065 7440 4060 7446 4060 7432 4033 7497
4077 7467 4119 7451 4123 7442
TIME...MOT...LOC 1958Z 231DEG 35KT 4114 7443 4077 7457 4043 7483
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:49 AM EST | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 3 more | 5 hr |
| Jan 10, 2:17 PM EST | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Warren | 3 hr |
| Jan 10, 2:33 PM EST | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex | 42 min |
| Jan 10, 2:53 PM EST | Special Weather Statement | PHI | Mercer, Middlesex | 37 min |
| Jan 10, 3:26 PM EST | Special Weather Statement | PHI | Monmouth | 49 min |
| Jan 10, 4:51 PM EST | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Monmouth, Ocean | 39 min |
| Jan 10, 4:58 PM EST | Special Marine Warning | PHI | 47 min | |
| Jan 10, 5:18 PM EST | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Hunterdon, Mercer, Salem and 1 more | 42 min |
| Jan 10, 5:20 PM EST | Special Marine Warning | PHI | 55 min | |
| Jan 10, 5:58 PM EST | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Mercer, Middlesex, Monmouth and 2 more | 47 min |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.